Ask The Nurse

To personally discuss a medical issue or to make an appointment, call 216-444-4HER (216-444-4437). You can also make an appointment at Cleveland Clinic. For your security, please do not use this form to email personal, confidential health information. We cannot diagnose or treat by email. Our email policies are explained further in this disclaimer. You may also wish to review our privacy statement. Disclaimer | Privacy

I am 55, post-menopausal and have been on the lowest dose of Vivelle-dot patch for 18 months. My skin is quite thin, most notably on the inner thighs, which appears striated and is tender and is prone to pimples. Would a higher dosage patch encourage the skin to thicken?

The dosage of hormone therapy is titrated based on the response to postmenopausal symptoms including:

  • hot flashes
  • night sweats
  • vaginal dryness

Although, there may be skin related changes after menopause, including loss of skin elasticity, hormone therapy is not indicated for this purpose.

All My Best,
Speaking of Women's Health Nurse

August 23, 2011 at 5:58pm

Share this article

 

Go back to the question archive